Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 232, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2008, 9:07 PM CDT for Dubuque County, Jones County, Iowa. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 9:07 PM CDT (02:07 UTC)
- Expired
- Jul 19, 2008, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Dubuque County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:13 PM CDT | TSTM WND GST 50 | Anamosa, IA | |
| Jul 19, 9:20 PM CDT | TSTM WND DMG | Anamosa, IA | LARGE TREE DOWN ACROSS EAST 4TH STREET BLOCKING ENTIRE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 200208
SVRDVN
IAC061-105-200300-
/O.NEW.KDVN.SV.W.0232.080720T0207Z-080720T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN EAST CENTRAL IOWA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 1000 PM CDT.
* AT 904 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM HOLY CROSS TO 14 MILES WEST OF MARTELLE...OR ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF DUBUQUE TO CEDAR
RAPIDS...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONE CITY AND WORTHINGTON AROUND 915 PM CDT...
BALLTOWN AROUND 920 PM CDT...
RICKARDSVILLE...MONTICELLO...MARTELLE AND LANGWORTHY AROUND 925 PM
CDT...
EPWORTH AROUND 930 PM CDT...
SHERRILL AND MORLEY AROUND 935 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.
LAT...LON 4265 9072 4254 9063 4248 9065 4239 9049
4238 9066 4229 9067 4229 9090 4195 9090
4194 9137 4195 9137 4229 9137 4230 9114
4262 9114 4265 9111 4265 9091 4269 9089
TIME...MOT...LOC 0207Z 253DEG 33KT 4268 9098 4196 9158
$$
HAASE2 follow-up statements
000
WWUS53 KDVN 200231
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT SAT JUL 19 2008
IAC061-105-200300-
/O.CON.KDVN.SV.W.0232.000000T0000Z-080720T0300Z/
DUBUQUE IA-JONES IA-
930 PM CDT SAT JUL 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR JONES AND DUBUQUE COUNTIES...
AT 926 PM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING
FROM SPECHTS FERRY TO MARTELLE...OR ALONG A LINE EXTENDING FROM 14
MILES WEST OF PLATTEVILLE TO 8 MILES SOUTHWEST OF ANAMOSA...MOVING
EAST AT 38 MPH. AT 916 PM LAW ENFORCEMENT REPORTED 70 MPH WINDS IN
HOPKINTON IN DELAWARE COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHERRILL...PICTURED ROCKS WILDLIFE MANAGEMENT AREA...MORLEY AND
LATTNERVILLE AROUND 935 PM CDT...
SCOTCH GROVE...PEOSTA...OLIN AND LORE AROUND 940 PM CDT...
TEMPLE HILL AND SAGEVILLE AROUND 945 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4265 9072 4254 9063 4248 9065 4239 9049
4238 9066 4229 9067 4229 9090 4195 9090
4194 9137 4195 9137 4229 9137 4230 9114
4262 9114 4265 9111 4265 9091 4269 9089
TIME...MOT...LOC 0230Z 253DEG 33KT 4274 9070 4202 9131
$$
HAASE000
WWUS53 KDVN 200257
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CDT SAT JUL 19 2008
IAC061-105-200307-
/O.EXP.KDVN.SV.W.0232.000000T0000Z-080720T0300Z/
DUBUQUE IA-JONES IA-
957 PM CDT SAT JUL 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR JONES AND DUBUQUE COUNTIES
EXPIRES AT 1000 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4265 9072 4254 9063 4248 9065 4239 9049
4238 9066 4229 9067 4229 9090 4195 9090
4194 9137 4195 9137 4229 9137 4230 9114
4262 9114 4265 9111 4265 9091 4269 9089
TIME...MOT...LOC 0257Z 253DEG 33KT 4281 9038 4209 9099
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:23 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 3:23 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CDT SAT JUL 19 2008 .SYNOPSIS... COMPLICATED WEATHER SCENARIO ACROSS THE FORECAST AREA THIS AFTERNOON. THE MCS THAT MOVED THROUGH THE AREA OVERNIGHT HAD VERY SCATTERED CONVECTION...SO WE HAD LOCATIONS WITH UP AROUND 2 INCHES OF RAIN...BUT OTHER LOCATIONS THAT ONLY RECEIVED LESS THAN A TENTH OF AN INCH. A STRIPE FROM APPROXIMATELY CEDAR RAPIDS TO FREEPORT GOT THE MOST RAIN...AND HAD A FEW LOCATIONS WITH 1 TO 2 INCHES OF RAINFALL OR MORE. THE MCV THAT WAS ASSOCIATED WITH THIS CONVECTION HAS MOVED WELL OFF TO THE EAST...AND FOR NOW THE AREA IS DRY. AN MCS MOVED ACROSS SOUTH DAKOTA OVERNIGHT AND HAS BEEN DECAYING OVER SOUTHERN MINNESOTA THIS MORNING. IT APPEARS TO HAVE LAID OUT SOME SORT OF OUTFLOW BOUNDARY/WARM FRONT FROM CENTRAL MINNESOTA SOUTHEAST ACROSS THE ARX AREA AND INTO NORTHERN ILLINOIS. A COLD FRONT IS DRAPED FROM WESTERN NEBRASKA NORTHEAST ACROSS TO SOUTHERN MINNESOTA AND EAST INTO WISCONSIN AND MICHIGAN. NEW CONVECTION HAS FIRED ALONG THIS BOUNDARY OVER SOUTHEASTERN SOUTH DAKOTA...WHERE THERE IS GOOD PRESSURE FALLS...MOISTURE CONVERGENCE AND PLENTY OF INSTABILITY. && .SHORT TERM...TONIGHT... FROM THE CONFUSED TANGLE OF BOUNDARIES AND FRONTS THIS AFTERNOON THE MAIN CONCERN HAS BECOME WHERE THE NEXT MCS WILL FIRE. THE CONVECTION OVER SOUTH DAKOTA HAS BECOME SURFACE BASED AS IT HAS NOW MOVED AWAY FROM THE INITIATING BOUNDARY AND INTO THE AREA OF PRESSURE FALLS AND MOISTURE CONVERGENCE JUST TO THE EAST. FOR OUR FORECAST AREA...WE APPEAR TO BE WEAKLY CAPPED AND THE CLOUDINESS AROUND THIS AFTERNOON IS KEEPING CONVECTION FROM DEVELOPING. TONIGHTS CONVECTION...WHICH I HAVE ALREADY MENTIONED ABOVE OVER SOUTHEAST SD AND SW MN...WILL SLIDE EAST ACROSS THE MN/IA BORDER LATE THIS AFTERNOON AND EVENING. IT WILL PUSH A WING OF CONVECTION SOUTHEAST ACROSS THE CWA LATE THIS EVENING...LIKELY STARTING AROUND THE 03Z TIME FRAME...AND LASTING MUCH OF THE NIGHT. THE MAIN RISK WILL BE HEAVY RAIN ACROSS THE NORTH AS THE PRECIPITABLE WATER VALUES WILL BE UP IN THE 1.5 TO 2.0 INCH RANGE. CONVECTION DOES LOOK LIKE IT SHOULD BE FAIRLY PROGRESSIVE...BUT THERE IS SOME RISK OF REPEAT THUNDERSTORMS LATER IN THE EVENT. FOR NOW HAVE DECIDED TO HOLD OFF...AND WILL LET THE EVENING SHIFT DECIDE IF THE POSSIBLE TRAINING WILL SET UP IN THE RIGHT AREA OR NOT. WHILE WE ARE IN A SLIGHT RISK OF SEVERE WEATHER...FEEL THAT THE RISK IS GOING TO BE SOMEWHAT ISOLATED AS CONVECTION CURRENTLY MOVING ALONG THE MN/IA BORDER WILL HAVE TO PUSH SOMETHING DOWN INTO THE CWA BEFORE ABOUT 9-10 PM FOR US TO HAVE A SIGNIFICANT RISK OF SEVERE...WHICH QUICKLY DIMINISHES AFTER THAT. ...LE... .LONG TERM...SUNDAY THROUGH SATURDAY... AREA REMAINS IN ACTIVE PATTERN THROUGH AT LEAST MONDAY NIGHT AS THE LOW LEVEL BOUNDARY REMAINING IN THE VICINITY...WITH HIGH PW AIRMASS AND FAST ZONAL UPPER FLOW JUST TO THE NORTH KEEPING FAVORABLE CONDITIONS FOR PERIODIC MCS ACTIVITY. THIS LOOKS TO CHANGE BY EARLY NEXT WEEK AS MODELS IN AGREEMENT WITH UPPER LEVEL RIDGE BUILDING OUT WEST WITH SURFACE HIGH OVER GREAT LAKES FEEDING DRIER LOW LEVEL AIRMASS INTO THE CWFA. THIS WILL PROVIDE A BREAK FROM DAILY THUNDERSTORM CHANCES AND THE SUMMER HEAT AND HUMIDITY TUE AND WED. PATTERN AGAIN BECOMES ACTIVE THU THROUGH SAT AS UPPER RIDGE FLATTENS AND DEEPER MOISTURE/HIGH PW AIRMASS RETURNS UPSTREAM INTO THE NORTHERN PLAINS. SUNDAY...CHALLENGE WILL BE HOW FAR SOUTH THE SYNOPTIC FRONT GETS PUSHED BY OVERNIGHT CONVECTION TONIGHT...AND RESULTING AFFECT ON LOCATION OF LATE DAY AND EVENING CONVECTION. BULK OF THE DAY LOOKS TO BE BETWEEN PERIODS OF SYNOPTIC FORCING WITH H7 TEMPERATURES CLOSE TO 10 DEG C CAPPING CONVECTION AND HAVE MAINTAINED ONLY SLIGHT CHANCE POPS. DECENT WAA DEVELOPS AT H8 ACROSS THE SOUTH...WITH VALUES APPROACHING 22 DEG BY AFTERNOON RESULTING IN HIGHS REACHING LOWER 90S OVER AT LEAST THE SOUTH. SUN NIGHT INTO MON...FORCING AHEAD OF STRONGER SHORTWAVE CURRENTLY MOVING INTO ND ARRIVES SUN NIGHT WITH SUPPLY OF HIGH PW AIRMASS ALREADY POOLING OVER THE CWA AT THE TIME SETTING THE STAGE FOR AN MCS TO DEVELOP OVER OR NEAR THE CWA AND HAVE RIBBON OF HIGH CHANCE POPS ACROSS THE CENTRAL CWA WHERE THE LOW LEVEL BOUNDARY WILL LIKELY RESIDE. WITH GFS PW VALUES AGAIN PROGGED TO EXCEED 2 INCHES...WILL CONTINUE THE THREAT OF HEAVY RAINFALL AND WILL HAVE TO MONITOR FOR FLASH FLOOD WATCH NEED IN ESPECIALLY E CENTRAL IA THAT HAS ALREADY BEEN HIT BY SEVERAL HEAVY RAINFALL EVENTS THE PAST COUPLE DAYS. WILL KEEP CHANCE POPS OVER AREA THROUGH MON UNTIL SYNOPTIC SUBSIDENCE ARRIVES MON NIGHT AND SURFACE FRONT SHIFTS SOUTH. SURFACE HIGH OVER GREAT LAKES TO FEED DRIER AND SLIGHTLY COOLER AIRMASS INTO AREA TUE AND WED...THEN HEAT AND HUMIDITY RETURNS THU THROUGH SAT. BEST POTENTIAL FOR WIDESPREAD THUNDERSTORMS ARE CENTERED ON THU AND THU NIGHT...WHEN MODELS...ESPECIALLY THE ECMWF...DEPICT THE NEXT FROPA AND POTENT SURFACE LOW IMPACTING THE REGION WITH HEAVY RAIN POTENTIAL. BROUGHT IN SAT AS DRY WITH TEMPS NEAR CLIMO FOR NOW...BUT WITH ACTIVE PATTERN AND CURRENT POOR AGREEMENT AMONG MODELS THAT FAR OUT...FORECAST CONFIDENCE IS BELOW AVERAGE. ..SHEETS.. && .AVIATION... SCT-BKN MVFR CIGS ACROSS THE TAF LOCATIONS THIS AFTERNOON AND EARLY EVENING...IN A VERY HUMID AIRMASS. THUNDERSTORMS EXPECTED TO MOVE INTO TAF LOCATIONS LATE EVENING AND OVERNIGHT WITH MAINLY MVFR CIGS AND VSBYS...WITH OCCASIONAL IFR CONDITIONS IN STRONGER CELLS. MVFR CONDITIONS TO LINGER INTO SUNDAY MORNING BEHIND CONVECTION. ...LE... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE/SHEETS
Hazardous weather outlook, Jul 19, 4:50 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT SAT JUL 19 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 450 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST...AND OUT OF THE OUTLOOK AREA EARLY THIS MORNING. BY AFTERNOON...PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER TO MID 80S...AND ALONG WITH HIGH HUMIDITY LEVELS...THIS WILL PROVIDE THE FUEL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY 34 IN IOWA AND ILLINOIS. THE PRIMARY RISK WITH STORMS WILL BE HEAVY RAIN ONCE AGAIN...BUT DAMAGING WINDS WILL ALSO BE POSSIBLE. TONIGHT...A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST OVER IOWA...ILLINOIS...AND WISCONSIN. THIS AREA OF STORMS MAY BRING ADDITIONAL HEAVY RAIN...AND A RISK FOR FLASH FLOODING TO PORTIONS OF THE OUTLOOK AREA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS SUNDAY NIGHT. OTHER THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK...BUT IT IS TOO EARLY TO DETERMINE THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL REPORTS WOULD BE APPRECIATED. ERVIN
In the hours before
Special weather statement, Jul 19, 6:13 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 613 PM CDT SAT JUL 19 2008 IAZ040>042-051>053-063>065-076-077-200115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON 613 PM CDT SAT JUL 19 2008 ...INTENSE THUNDERSTORMS DEVELOPING LATER THIS EVENING... A LINE OF INTENSE THUNDERSTORMS...PRESENTLY MOVING EAST-SOUTHEAST AT 35 MPH ACROSS NORTHERN IOWA...WILL ENTER EASTERN IOWA LATER THIS EVENING. BY 8 PM...THE STORMS WILL REACH THE INDEPENDENCE AREA. BY 9 PM...THE STORMS WILL EXTEND ALONG A LINE THROUGH VINTON AND MANCHESTER. THE STORMS WILL CONTINUE MOVING EAST-SOUTHEAST THEREAFTER. THESE STORMS WILL BE CAPABLE OF PRODUCING VIVID CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WIND GUSTS AS HIGH AS 60 MPH AND NICKEL SIZED HAIL. JAZ
Special weather statement, Jul 19, 7:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 721 PM CDT SAT JUL 19 2008 IAZ040>042-051>053-063>065-076-077-200330- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR- KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON 721 PM CDT SAT JUL 19 2008 ...INTENSE THUNDERSTORMS APPROACHING EASTERN IOWA... A LINE OF INTENSE THUNDERSTORMS...PRESENTLY MOVING EAST-SOUTHEAST AT 35 MPH ACROSS NORTHERN IOWA...WILL ENTER EASTERN IOWA WITHIN THE NEXT COUPLE HOURS. BY 830 PM...THE STORMS WILL REACH THE INDEPENDENCE AREA. BY 900 PM...THE STORMS WILL EXTEND ALONG A LINE THROUGH VINTON AND MANCHESTER. THEY WILL APPROACH THE MARENGO...CEDAR RAPIDS...ANAMOSA...MONTICELLO AND DUBUQUE AREAS BY 10 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING VIVID CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WIND GUSTS AS HIGH AS 60 MPH AND NICKEL SIZED HAIL. JAZ
Local storm report, Jul 19, 8:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 2 SE INDEPENDENCE 42.45N 91.86W
07/19/2008 BUCHANAN IA LAW ENFORCEMENT
TREES DOWN IN INDEPENDENCE BLOCKING CITY STREETS. GRAIN
BINS BLOWN OVER 2 SOUTHEAST OF TOWN. TREES DOWN ON COUNTY
ROAD W35 BLOCKING TRAFFIC.
&&
WELocal storm report, Jul 19, 8:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST KEYSTONE 42.00N 92.20W
07/19/2008 E60 MPH BENTON IA TRAINED SPOTTER
0838 PM TSTM WND DMG KEYSTONE 42.00N 92.20W
07/19/2008 BENTON IA TRAINED SPOTTER
3 TO 4 INCH DIAMETER BRANCHES DOWN.
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 54 min |
| Jul 19, 8:25 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 65 min |
| Jul 19, 8:40 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Linn | 55 min |
| Jul 19, 8:49 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 56 min |
| Jul 19, 9:54 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 66 min |
| Jul 20, 3:10 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 28 hr |
| Jul 20, 11:24 AM CDT | River Flood Warning | DVN | Louisa | 4 days |
| Jul 20, 11:30 AM CDT | River Flood Warning | DVN | Keokuk | 47 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.